Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 67, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 31, 2012, 2:30 PM EDT for Anderson County, Campbell County, Union County, Tennessee. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2012, 2:30 PM EDT (18:30 UTC)
- Expired
- Mar 31, 2012, 3:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Campbell County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 3:00 PM EDT | TSTM WND DMG | Lake City, TN | FEW TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
153
WUUS54 KMRX 311830
SVRMRX
TNC001-013-173-311915-
/O.NEW.KMRX.SV.W.0067.120331T1830Z-120331T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
230 PM EDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST TENNESSEE...
CAMPBELL COUNTY IN EAST TENNESSEE...
UNION COUNTY IN EAST TENNESSEE...
* UNTIL 315 PM EDT
* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JACKSBORO...OR 5 MILES WEST OF LA FOLLETTE...AND MOVING SOUTHEAST
AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
LA FOLLETTE...JACKSBORO...FINCASTLE...DISNEY...LAKE CITY...
NORRIS...NORRIS LAKE...SHARPS CHAPEL AND ROSE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3630 8372 3618 8393 3619 8394 3613 8401
3608 8409 3637 8432 3655 8408
TIME...MOT...LOC 1829Z 312DEG 15KT 3634 8420
$$1 follow-up statement
024
WWUS54 KMRX 311848
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
248 PM EDT SAT MAR 31 2012
TNC001-013-173-311915-
/O.CON.KMRX.SV.W.0067.000000T0000Z-120331T1915Z/
UNION TN-ANDERSON TN-CAMPBELL TN-
248 PM EDT SAT MAR 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CAMPBELL...ANDERSON AND UNION COUNTIES...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DISNEY...OR 6 MILES SOUTH OF LA FOLLETTE...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...
LAKE CITY...NORRIS...NORRIS LAKE...SHARPS CHAPEL AND ROSE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3629 8374 3618 8393 3619 8394 3614 8400
3608 8409 3635 8430 3647 8397
TIME...MOT...LOC 1848Z 312DEG 15KT 3629 8413
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 1:25 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 31, 1:25 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 125 PM EDT SAT MAR 31 2012 .AVIATION...WEAK FRONTAL BOUNDARY WILL SAG INTO THE AREA AND STALL. WILL SEE SOME SCATTERED CONVECTION AROUND...SO WILL CARRY VCTS EARLY IN THE PERIOD. WILL HAVE SCATTERED TO BROKEN CLOUDS...MOSTLY AT VFR LEVELS...BUT MAY SEE SOME MVFR CIGS REFORM AT TRI TONIGHT. ALSO FOG DEVELOPMENT POSSIBLE. FOR NOW WILL CARRY MVFR CONDITIONS ALL SITES LATE TONIGHT...BUT CANNOT RULE OUT LOWER CONDITIONS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LW
Hazardous weather outlook, Mar 31, 4:29 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 429 AM EDT SAT MAR 31 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 429 AM EDT SAT MAR 31 2012 /329 AM CDT SAT MAR 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 31, 11:34 AM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1134 AM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 2 NW SEVIERVILLE 35.91N 83.60W
03/30/2012 SEVIER TN 911 CALL CENTER
DISPATCH REPORTED A FEW TREES DOWN ON BOYDS CREEK
HIGHWAY.
&&
KGUILLETThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:59 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 31 min |
| Mar 31, 3:27 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 48 min |
| Mar 31, 3:58 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Sequatchie | 47 min |
| Mar 31, 4:00 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 45 min |
| Mar 31, 4:12 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 63 min |
| Mar 31, 4:34 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 41 min |
| Mar 31, 4:44 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 61 min |
| Mar 31, 4:50 PM EDT | Areal Flood Advisory | MRX | Hamilton, Sequatchie | 115 min |
| Mar 31, 6:06 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 54 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.